Texas, 2011Damaging Wind in Texas, July 11, 2011
July 11, 2011 · NWS OUN · 1 event in 1 county or zone
Thunderstorms developed during the intense afternoon heating parts of western north Texas. One thunderstorm produced severe winds due to the dry sub-cloud air, with some damage to tree limbs reported.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms developed during the intense afternoon heating parts of western north Texas. One thunderstorm produced severe winds due to the dry sub-cloud air, with some damage to tree limbs reported.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Jul 11, 2:12 PM CST, 2 hours 33 minutes earlier.
Area forecast discussion, Jul 11, 2:12 PM CST, 2 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
312 PM CDT MON JUL 11 2011
.DISCUSSION...
SUMMER HEAT IS FORECAST TO CONTINUE ACROSS THE OUN CWA THROUGH THE
NEXT SEVEN DAYS WITH 100+ DEGREE HIGH TEMPERATURES AND LOW
TEMPERATURES FROM THE MIDDLE 70S TO THE LOWER 80S BEING THE NORM
IN MOST LOCATIONS. MAXIMUM HEAT INDICES CONSISTENTLY NEAR 105
DEGREES OR HIGHER JUSTIFY KEEPING THE HEAT ADVISORY. MED RANGE
ENSEMBLE FORECASTS OFFER LITTLE HOPE OF RELIEF FROM THE HEAT INTO
NEXT WEEK.
AN UPPER LOW NOW CENTERED OVER THE TX PANHANDLE WILL MOVE ALONG
THE NORTHERN PERIPHERY OF A BROAD RIDGE FROM THE SOUTHERN PLAINS
INTO THE SOUTHEASTERN STATES. MED RANGE MODELS DEPICT THIS FEATURE
MOVING INTO THE LOWER MISSISSIPPI VALLEY BY THURSDAY OR SO...THEN
WESTWARD ALONG THE RED RIVER THIS WEEKEND. A FEW STORMS WILL BE
POSSIBLE IN WESTERN NORTH TX AND SOUTHWEST OK THIS
AFTERNOON...THEN PRIMARILY IN NORTHERN OK TUE AND WED. HOT AND
DRY LOWER LEVELS WILL PROMOTE STRONG DOWNDRAFTS AND THEREFORE
STRONG SURFACE WINDS WITH ANY STORMS. THOUGH THE UPPER LOW SHOULD
WEAKEN AS IT ATTEMPTS TO MOVE THROUGH THE RIDGE...ISOLATED
SHOWERS/STORMS MAY OCCUR MAINLY EAST OF INTERSTATE 35 LATE IN THE
WEEK AND THROUGH THE WEEKEND.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 79 102 79 102 / 10 10 20 10
HOBART OK 80 103 82 104 / 20 10 10 10
WICHITA FALLS TX 82 103 82 104 / 10 10 10 10
GAGE OK 76 100 78 101 / 10 10 20 10
PONCA CITY OK 79 104 81 100 / 10 10 20 20
DURANT OK 77 101 78 101 / 10 10 20 10
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...HEAT ADVISORY UNTIL 9 PM CDT SATURDAY FOR OKZ004>048-050>052.
TX...HEAT ADVISORY UNTIL 9 PM CDT SATURDAY FOR TXZ083>090.
&&
11/03
TAYLOR
Hazardous weather outlook, Jul 11, 10:42 AM CST, 6 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1142 AM CDT MON JUL 11 2011
OKZ004>048-050>052-TXZ083>090-121200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1142 AM CDT MON JUL 11 2011
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND
EVENING...BUT ORGANIZED SEVERE STORMS ARE UNLIKELY.
DISCUSSION...
SCATTERED SHOWERS AND STORMS WILL BE POSSIBLE THIS AFTERNOON AND
EVENING...PRIMARILY ACROSS WESTERN NORTH TEXAS AND FAR WESTERN
OKLAHOMA. ANY STORMS THAT FORM WILL MOVE IN A NORTHERLY DIRECTION
AND WILL BE SHORT-LIVED. THE PRIMARY CONCERN ASSOCIATED WITH THE
STORMS WILL BE STRONG WIND GUSTS DUE TO THE VERY HOT AND DRY AIR
BELOW STORM BASE. THERE WILL ALSO BE A CONCERN FOR FIRE STARTING
LIGHTNING.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT TUESDAY JUL 12.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...60 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...30 PERCENT.
OTHER HAZARDOUS WEATHER...
DANGEROUS HEAT IS EXPECTED THIS AFTERNOON AND EARLY EVENING WITH
TEMPERATURES AND HEAT INDEX VALUES EXPECTED TO BE NEAR OR HIGHER
THAN 100 DEGREES. A HEAT ADVISORY IS IN EFFECT. FIRE DANGER ALSO
REMAINS HIGH.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
THUNDERSTORM OUTLOOK...
ISOLATED AFTERNOON AND EVENING THUNDERSTORMS WILL BE POSSIBLE
THROUGH MID WEEK...WITH SLIGHTLY HIGHER CHANCES OF THUNDERSTORMS
EAST OF INTERSTATE-35 LATE THIS WEEK INTO THE WEEKEND.
OTHER HAZARDOUS WEATHER...
DANGEROUS HEAT IS EXPECTED TO PERSIST THIS WEEK AND THE HEAT
ADVISORY IS IN EFFECT THROUGH THE REMAINDER OF THE WEEK. FIRE DANGER
WILL ALSO REMAIN HIGH THROUGH THE WEEK DUE TO THE HOT WEATHER AND
PERSISTENT DROUGHT CONDITIONS.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 5 AM
TUESDAY.In the hours before
Special weather statement, Jul 11, 2:46 PM CST, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
346 PM CDT MON JUL 11 2011
TXZ083>085-112115-
HARDEMAN TX-WILBARGER TX-FOARD TX-
346 PM CDT MON JUL 11 2011
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR FOARD...HARDEMAN AND
WILBARGER COUNTIES.
AT 345 PM CDT...AN ISOLATED THUNDERSTORM WAS LOCATED 13 MILES SOUTH
OF RAYLAND...MOVING NORTH AT 15 MPH. THOUGH RAINFALL FROM THIS STORM
MAY BE SHORT LIVED... STRONG WIND GUSTS ARE LIKELY.
HAZARDS INCLUDE...
WIND GUSTS TO 45 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
LAT...LON 3412 9956 3414 9929 3383 9928 3384 9950
Special weather statement, Jul 11, 3:18 PM CST, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
418 PM CDT MON JUL 11 2011
TXZ084-085-112145-
WILBARGER TX-FOARD TX-
418 PM CDT MON JUL 11 2011
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR FOARD AND WILBARGER
COUNTIES.
AT 417 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 10 MILES SOUTH OF
THALIA...MOVING NORTH AT 20 MPH. BRIEF HEAVY RAIN AND SMALL HAIL
WILL BE POSSIBLE. STRONG WINDS ARE LIKELY WITH THIS STORM.
HAZARDS INCLUDE...
WIND GUSTS TO 50 MPH...
OCCASIONAL CLOUD TO GROUND LIGHTNING...
LAT...LON 3406 9965 3405 9939 3383 9940 3383 9947
3382 9947 3381 9958Special weather statement, Jul 11, 3:52 PM CST, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
452 PM CDT MON JUL 11 2011
TXZ083>085-112215-
HARDEMAN TX-WILBARGER TX-FOARD TX-
452 PM CDT MON JUL 11 2011
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR FOARD...HARDEMAN AND
WILBARGER COUNTIES.
AT 451 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTHEAST
OF THALIA...MOVING NORTH AT 20 MPH. THROUGH RAINFALL FROM THIS STORM
MAY BE SHORT LIVED... STRONG WINDS ARE LIKELY.
HAZARDS INCLUDE...
WIND GUSTS TO 50 MPH...
OCCASIONAL CLOUD TO GROUND LIGHTNING...
LAT...LON 3419 9967 3422 9940 3393 9942 3391 9958
Special weather statement, Jul 11, 4:18 PM CST, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
518 PM CDT MON JUL 11 2011
TXZ083>085-112300-
HARDEMAN TX-WILBARGER TX-FOARD TX-
518 PM CDT MON JUL 11 2011
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR FOARD...HARDEMAN AND
WILBARGER COUNTIES.
AT 519 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES SOUTHEAST
OF RAYLAND...MOVING NORTH AT 20 MPH.
HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH...
WIND GUSTS TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
LAT...LON 3418 9957 3420 9929 3391 9932 3391 9948
Thunderstorm Wind, Wilbarger
- When
- July 11, 4:45 PM CST
- Where
- Wilbarger County, Lockett
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Public
- Coordinates
- 34.080, -99.370
Several tree limbs were downed, with the largest being around 5 inches in diameter. Monetary damages were estimated.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood and Damaging Wind in Utah, July 11 to 13, 20113 deaths · 3 injured · $200,000 · 60 kt wind · 4 events
- Damaging Winds and Lightning Strikes in Illinois, July 11, 20111 death · 6 injured · $656,000 · 75 kt wind · 91 events
- Hail and Damaging Winds in Michigan, July 11, 20111 death · 1 injured · $8.3 million · 70 kt wind · 12 events
- Tornado and Damaging Winds in Iowa, July 11, 2011$7.7 million · EF0 · 44 events
- Damaging Winds and Lightning Strike in Iowa, July 11, 2011$3.2 million · 104 kt wind · 56 events
- Damaging Winds and Lightning Strikes in Wisconsin, July 11, 20111 injured · $5.5 million · 70 kt wind · 21 events
- Damaging Winds and Lightning Strike in Indiana, July 11, 20111 injured · $130,000 · 70 kt wind · 37 events
- Damaging Winds in Wisconsin, July 11, 2011$669,000 · 65 kt wind · 4 events
- Hail and Damaging Winds in Ohio, July 11, 2011$99,000 · 1.5 in hail · 41 events
- Flash Flooding and Hail in Texas, July 11 to 12, 2011$435,000 · 1.75 in hail · 10 events
- Damaging Winds in Ohio, July 11, 2011$235,000 · 56 kt wind · 16 events
- Damaging Winds in Maryland, July 11, 2011$82,000 · 61 kt wind · 24 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 336422.